MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Blurred Vision (2137); Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5, a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between aug 27, 2025 and sep 24, 2025.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded multifocal toric intraocular lens (iol) was implanted in a patient who experienced double vision, frost film, haziness, and very blurred vision on postoperative day 8.Despite medical interventions, including tap and injection, the symptoms persisted, leading to the explantation of the device on (b)(6) 2025.No replacement lens was implanted, and the patient was left aphakic, with no plans to implant an additional lens.The patient outcome status was reported as still being seen.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information has been received, and the following fields have been updated accordingly: section b5: additional information indicates that the patient underwent a successful left-eye surgical intervention consisting of pars plana vitrectomy, anterior chamber washout, lens removal with antibiotic prophylaxis (abx) injection, and 0.1 ml each of vancomycin, ceftazidime, and dexamethasone (listed as vitreous tap and inject x2 and vitrectomy x2 with iol removal).It was noted that 10-0 nylon was used to close the corneal wound, though not intended to prevent injury.There were no capsule tears and no incision enlargement reported.The patient outcome was reported as light perception post-operation.Based on follow-up communications, the customer confirmed endophthalmitis as the issue; however, no observable pattern emerged for this case.On the day of surgery, the patient was the third case, with additional surgeries performed subsequently.There were no other similar incidents on the same surgical date or on other dates.Preoperative dilation included 2% xylocaine jelly containing 0.75% sensorcaine, 10% neosynephrine, 1% mydriacyl, 1% cyclogyl, zymaxid, and acular, with betadine 5% eye drop providing asepsis.The balanced salt solution (bss) used during the procedure was not fortified with antibiotics or epinephrine.No dye was used to highlight the capsule, and no intracameral antibiotics were used.The phaco tip and phaco tubing used were single-use and not re-used.The patient outcome at this time was reported as poor, with little vision and potential for severe damage; recovery was uncertain, awaiting healing to determine whether further surgery would help.Other treatments included eye drops and intraocular antibiotics and steroids.No subconjunctival or systemic treatments were required.The result of the culture or pcr (polymerase chain reaction) was negative and no microorganism identified.Vancomycin 0.1 ml, ceftazidime 0.1 ml, and dexamethasone 0.1 ml were provided as standard of care.The account indicated that the cause of the endophthalmitis is unknown.There is a written protocol specifying time, duration, detergents, enzymatics, water type (tap vs sterile), and rinsing for cleaning reusable equipment.The customer stated that none of the reusable equipment is cleansed with enzymatic detergents, and there is no additional information available regarding the cleaning protocol.It was also stated that some reusable equipment is cleansed or rinsed in an ultrasonic bath, but phaco handpieces are not.Sterile water purchased is used for the final rinse of the reusable equipment.The sterilization method used for the reusable equipment is steam sterilization.For autoclave sterilization, regular inspection and cleaning are documented, there are no recent operational problems, and steam is produced only for the autoclave, not by the facility-wide boiler.The patient returned to florida, where he lives, for follow-up.Section a5: ethnicity: not hispanic/latino.Section a6: race: white.Section d10: concomitant medical products: alcon bss & duovisc.Section d9: device available for evaluation: yes.Section d9: date returned to manufacturer: oct 29, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was coated in viscoelastic residue and what appeared to be blood.The lens was cleaned revealing that the lens was partially cut and scratched as expected from the explant maneuvers.No further evaluation was performed.No issues were identified during product evaluation that could have caused or contributed to the reported complaint.The observations could not be confirmed as related to manufacturing or design processes.Conclusion: base on the investigation, no malfunction or product deficiency was identified.Additional codes added: section h6: health effect - impact code: 4625 - additional surgery (unplanned sutures & vitrectomy).Section h6: health effect - impact code 4641 - unexpected medical intervention (antibiotics).Section h6: health effect - clinical code: 1835 - endophthalmitis.Corrected data: upon review, it was noticed that an incorrect physician name, phone number and email were inadvertently entered in the section "e1" of the initial mdr report, and the rational for codes 2199 and 4581 was omitted in the section "h11" of the initial mdr report.It was also noted that the best-estimate date for b3 recorded in the initial mdr report should be updated, since the issue was first observed on postoperative day 8.This supplemental mdr report incorporates these corrections, and the corresponding fields have been updated accordingly.: section b3: date of event: unknown, not provided, but the best estimate date is on postoperative day 8.Section e1: initial reporter's/doctor's first & last name: dr.(b)(6).Section e1: initial reporter's/doctor's phone number: (b)(6).Section e1: initial reporter's/doctor's email: (b)(6).Section h6 - health effect - impact code: 2199 - this code is used to capture incomplete treatment.Section h6 - health effect - clinical code 4581 - this code is used to capture incomplete treatment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23330934
Report Number3012236936-2025-000271
Device Sequence Number18607701
Product Code MFK
UDI-Device Identifier05050474811201
UDI-Public(01)05050474811201(17)280207
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer10/14/2025
12/15/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/07/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite